MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; PERMANENT CAUTERY HOOK

INTUITIVE SURGICAL, INC SINGLE-SITE; PERMANENT CAUTERY HOOK
Model Number 478090-03
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted myomectomy procedure, the tip of the permanent cautery hook (pch) instrument broke off during the process of dissecting the uterus.The fragment was found and removed, and a new instrument was used to complete the surgery.The pch instrument was thoroughly inspected prior to use, and no damage or abnormalities were observed.According to the surgeon, there were no issues with the instrument¿s functionality during the procedure, and there were no collisions with other instruments or hard materials.The instrument was in use for approximately 1 to 2 hours before the issue occurred.During the procedure, there was no removal of the instrument before the breakage.The instrument remained in the surgical field until the tip broke off and fell inside the patient.The surgical staff did not feel any resistance upon removal of the instrument through the cannula.Additionally, there was no damage noted to the cannula or any other part of the instrument after the event.The fragment that broke off was successfully retrieved using a laparoscopic grasper instrument and removed through the glove port.Retrieval was confirmed both visually in the operating room and with a post-operative x-ray to ensure that all fragments had been removed from the patient.No additional surgical procedure was necessary for fragment retrieval.The operation was completed robotically, as originally planned.The patient has not returned to the hospital with any complications related to the retention of a foreign object.
 
Additional Manufacturer Narrative
The permanent cautery hook (pch) instrument has not been received for failure analysis evaluation.Blank mdr fields: the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Fields g5 and g7 are not applicable.Field h10 is blank as there are no related report numbers.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The sigle-site permanent cautery hook (pch) instrument was analyzed and found to have a broken proximal clevis.The broken proximal clevis was not attached to the main tube but returned with the instrument.Due to the broken clevis, the instrument was found to have a broken conductor wire at the proximal clevis.The instrument failed the electrical continuity test.No signs of thermal damage were observed.The instrument was unable to be tested due to the physical damage condition in which it was returned.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SINGLE-SITE
Common Device Name
PERMANENT CAUTERY HOOK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23995483
Report Number2955842-2025-50209
Device Sequence Number13361725
Product Code NAY
UDI-Device Identifier00886874113721
UDI-Public(01)00886874113721(11)241017(10)K10241017
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number478090-03
Device Catalogue Number478090
Device Lot NumberK10241017 0032
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/13/2025
Supplement Date Received by Manufacturer01/26/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale